MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient experienced blurred vision at all distances.The near range was particularly bad.A post-cataract was treated with a laser.Since then, patient have suffered from unbearable starbursts.Additional information was requested and received, stating the patient wore contact lenses anyway, only quite sporadically during various leisure activities.The starbursts are unbearable, and these occurred after yag (yttrium aluminum garnet) and were not present before.No contact glass was used during the laser treatment.The patient was suffering from the vision restrictions and starbursts that she has already been on sick leave.There are two medical device reports associated with this patient.This report is for the left eye.

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16394420
Report Number1119421-2023-00336
Device Sequence Number20255321
Product Code POE
UDI-Device Identifier00380652421133
UDI-Public00380652421133
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberDFT015
Device Lot Number15225905
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2023
Initial Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale